Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 75, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Mar 10, 2000, 12:24 PM CST for Clark County, Arkansas. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 10, 2000, 12:24 PM CST (18:24 UTC)
- Expired
- Mar 10, 2000, 12:55 PM CST
- In force
- 31 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
County Clark County, AR
The radar
The Little Rock radar (KLZK), 121 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 12:35 PM CST | Hail 0.75 | Joan, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 6.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 694 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLIT 101839 SVRLIT ARC019-101855- BULLETIN - IMMEDIATE BROADCAST REQUESTED...RETRANSMITTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 1224 PM CST FRI MAR 10 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARK COUNTY IN SOUTHWESTERN ARKANSAS * UNTIL 1255 PM CST * AT 1224 PM CST... DOPPLER RADAR AND STORM SPOTTERS INDICATED A SEVERE THUNDERSTORM IN THE VICINITY OF ARKADELPHIA... MOVING NORTHEAST AT 40 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... ARKADELPHIA AROUND 1220 PM CST... GRIFFITHTOWN AROUND 1220 PM CST... JOAN AROUND 1225 PM CST... CADDO VALLEY AROUND 1225 PM CST... THE MAIN THREAT WITH THIS STORM IS DIME SIZE HAIL OR LARGER. THE HAIL MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY WINDS CAN ALSO BE EXPECTED WITH THE STORM. FOR YOUR PROTECTION...GO INDOOR(S UNTIL THE STORM PASSES. THE STORM RECENTLY PRODUCED DIME SIZE HAIL IN GUM SPRINGS. 45 &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 11:45 AM CST, 39 minutes earlier.
Area forecast discussion, Mar 10, 11:45 AM CST, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICVE LITTLE ROCK AR 1145 AM CST FRI MAR 10 2000 DEWPOINTS HAVE INCREASED FROM SOUTH TO NORTH TODAY...BUT NOT DRASTICALLY YET. STEADY RAIN WITH IMBEDDED TSRA .HAS MOVED INTO WESTERN 1/4 OF THE STATE AND ONLY VERY SLOWLY MOVING EAST. UPDATED THE ZONES FOR TEMPERATURES...CLOUD CONDITIONS WHICH ARE NOW OVERCAST AND BUMPED POPS UP WHERE NEEDED. /50/ .LIT...NONE
In the hours before
Local storm report, Mar 10, 12:21 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1221 PM CST FRI MAR 10 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1218 PM 2MI W GUM SPRINGS AR .75 INCH HAIL
03/10/00 CLARK COVERING GROUND
COUNTY COORDINATOR
34The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 1:39 PM CST | Severe Thunderstorm Warning | LZK | Bradley | 51 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.